Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 150, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2018, 12:58 AM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas; Dunklin County, Pemiscot County, Missouri; Dyer County, Lauderdale County, Tipton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 12:58 AM CDT (05:58 UTC)
- Expired
- Jun 1, 2018, 1:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
985
WUUS54 KMEG 010558
SVRMEG
ARC031-093-111-MOC069-155-TNC045-097-167-010645-
/O.NEW.KMEG.SV.W.0150.180601T0558Z-180601T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1258 AM CDT FRI JUN 1 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Craighead County in eastern Arkansas...
Poinsett County in eastern Arkansas...
Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Central Tipton County in southwestern Tennessee...
Western Dyer County in northwestern Tennessee...
Lauderdale County in southwestern Tennessee...
* Until 145 AM CDT.
* At 1258 AM CDT, severe thunderstorms were located along a line
extending from near Cooter to 6 miles northeast of Grubbs, moving
southeast at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Jonesboro, Blytheville, Ripley, Osceola, Trumann, Caruthersville,
Gosnell, Manila, Marked Tree, Harrisburg, Steele, Bono, Lake City,
Leachville, Lepanto, Bay, Brookland, Monette, Caraway and Luxora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3589 9103 3588 9087 3593 9086 3597 9068
3597 9039 3603 9035 3618 8953 3592 8963
3569 8945 3560 8947 3558 8950 3554 8947
3540 9017 3543 9015 3544 9104
TIME...MOT...LOC 0558Z 302DEG 32KT 3609 8977 3572 9099
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
967
WWUS54 KMEG 010619
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
119 AM CDT FRI JUN 1 2018
MOC069-010629-
/O.CAN.KMEG.SV.W.0150.000000T0000Z-180601T0645Z/
Dunklin MO-
119 AM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNKLIN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
eastern Arkansas...southeastern Missouri...and southwestern and
northwestern Tennessee.
LAT...LON 3589 9103 3587 9041 3596 8998 3611 8994
3618 8953 3592 8963 3569 8945 3558 8950
3554 8947 3540 9017 3543 9015 3544 9104
TIME...MOT...LOC 0619Z 302DEG 32KT 3600 8959 3563 9081
$$
ARC031-093-111-MOC155-TNC045-097-167-010645-
/O.CON.KMEG.SV.W.0150.000000T0000Z-180601T0645Z/
Craighead AR-Poinsett AR-Mississippi AR-Pemiscot MO-Tipton TN-
Dyer TN-Lauderdale TN-
119 AM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR CRAIGHEAD...POINSETT...MISSISSIPPI...SOUTHERN PEMISCOT...CENTRAL
TIPTON...WESTERN DYER AND LAUDERDALE COUNTIES...
At 119 AM CDT, severe thunderstorms were located along a line
extending from near Heloise to near Weiner, moving southeast at 35
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Jonesboro, Blytheville, Ripley, Osceola, Trumann, Caruthersville,
Gosnell, Manila, Marked Tree, Harrisburg, Steele, Lake City,
Leachville, Lepanto, Bay, Monette, Caraway, Luxora, Wilson and
Tyronza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3589 9103 3587 9041 3596 8998 3611 8994
3618 8953 3592 8963 3569 8945 3558 8950
3554 8947 3540 9017 3543 9015 3544 9104
TIME...MOT...LOC 0619Z 302DEG 32KT 3600 8959 3563 9081
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:56 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 31, 11:56 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1156 PM CDT Thu May 31 2018 .UPDATE... Updated to include 06z aviation discussion. && .PREV DISCUSSION... /issued 823 PM CDT Thu May 31 2018/ UPDATE... Update to include severe thunderstorm watch and to slow the advance of higher pops southward. DISCUSSION... Showers and thunderstorms have developed just to the north of the Mid South this evening in response to a shortwave progressing southeast from the Middle Mississippi Valley. As the wave moves south, expect enhanced mid level forcing to result in storms organizing into a squall-line and pushing south through the region late this evening through the overnight hours. The airmass in advance of the shortwave remains very warm, moist, and conditionally unstable with MLCAPE values in excess of 2000 j/kg and mid level lapse rates around 8C. In addition to the available instability, deep layer shear should increase on the order of 30-40 kts across the northern half of the region, which should continue to support storm organization and squall line potential. This is also supported by the latest mesoanalysis which is showing DCAPE greater than 1000 j/kg. The threat for damaging winds will be the greatest severe threat, with a secondary threat for large hail and isolated tornadoes. Storms should weaken late tonight as they progress south of the Interstate 40 corridor, where mid level capping is stronger and mid level heights are greater. The forecast has been updated along with grids and hazardous weather outlook products. JLH PREV DISCUSSION... /issued 326 PM CDT Thu May 31 2018/ Convection along old outflow boundaries across Southern Missouri and Western Kentucky has begun. Latest CAM models show convection eventually developing into a line that will push into Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee by 5-7 PM. Since the airmass over the Mid-South is very moist and unstable, a decent cold pool may develop pushing MCS farther south than some of the CAM models are suggesting. Have based POPS for tonight on the 12Z NSSL-WRF as the model seems to have the best handle on possible timing. Damaging winds will be the main threat from these storms, but large hail will also be possible. The storms will likely reach the I-40 corridor between 8 PM-12 AM CDT, possibly moving as far south as North Mississippi between 10 PM-2 AM CDT before dying out. Lingering showers may still be affecting Northwest Mississippi around sunrise. The CAM models indicate redevelopment of thunderstorms will occur by Friday midday along old outflow boundaries across North Mississippi. The convection will continue across North Mississippi into the afternoon hours. Elsewhere, may stay dry. Temperatures may be cooler across North Mississippi due to lingering cloud cover from the previous nights convection and redevelopment. For areas north of the of the I-40 corridor, highs will reach back into the lower 90s. Saturday will be a warm day across the Mid-South with highs reaching into lower to mid 90s. As a result, heat indices will reach between 100-105 degrees across much of the area. At this time, only expect isolated convection to develop which will likely be more diurnally driven. Better chances for showers and thunderstorms will come Saturday Night as a cold front pushes through the CWA. Some of these storms may be severe especially during the evening hours. On Sunday, high pressure will settle over the region with the area remaining in northwest flow aloft through the middle of next week. Drier air and cooler temperatures will filter into the region thanks to the high pressure. Expect generally rain free conditions from Sunday through Thursday. However, can't totally rule out convection developing in association with a disturbance moving through the northwest flow. For now will continue with a dry forecast. KRM && .AVIATION... A line of storms moving NW to SE across the CWA overnight could temporarily reduce VSBY and bring gusty winds to all four terminals. Currently handling this with TEMPO as best guess of timing based on trends and high resolution model guidance. Went with VCSH and VCTS for tomorrow morning and afternoon as guidance suggests a boundary stalls over the region, with a weak impulse traversing the region aloft, which will likely lead to further convection. Winds subside late in the period and become more variable. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 31, 8:12 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 812 PM CDT Thu May 31 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 812 PM CDT Thu May 31 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight An Enhanced Risk for severe thunderstorms will remain across northern portions of the Mid South tonight with a Slight Risk further south across the Interstate 40 corridor. Thunderstorms will drop southeast later this evening and overnight forming into a line and posing the threat for damaging winds, large hail, and isolated tornadoes. This severe threat will diminish late tonight as the line pushes south of the Interstate 40 corridor well after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat indices could exceed 100 degrees both Friday and Saturday. There will be additional chances for strong to severe thunderstorms across the Mid South on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. JLH
In the hours before
Local storm report, May 31, 10:38 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL RAVENDEN 36.24N 91.25W
05/31/2018 E1.00 INCH LAWRENCE AR PUBLIC
&&
ZDMLocal storm report, May 31, 11:51 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
05/31/2018 GREENE AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A LARGE TREE DOWN AT THE
INTERSECTION OF SOUTH 5TH STREET AND MAIN STREET IN
MARMADUKE, GREENE COUNTY.
&&
JLHLocal storm report, Jun 1, 12:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/01/2018 GREENE AR AMATEUR RADIO
ALUMINUM FLAG POLE SNAPPED HALF WAY UP BY SEVERE WINDS IN
PARAGOULD IN GREENE COUNTY.
&&
JLHLocal storm report, Jun 1, 12:55 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/01/2018 GREENE AR BROADCAST MEDIA
STRUCTURAL DAMAGE DUE TO SEVERE WINDS IN PARAGOULD,
GREENE COUNTY. REPORT RECEIVED VIA KAIT METEOROLOGIST.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:07 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 38 min |
| May 31, 10:42 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 33 min |
| May 31, 11:05 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 40 min |
| May 31, 11:15 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 30 min |
| May 31, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 33 min |
| Jun 1, 12:00 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 30 min |
| Jun 1, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Mississippi, Poinsett | 47 min |
| Jun 1, 12:18 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 42 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 42 min |
| Jun 1, 1:53 AM CDT | Special Weather Statement | MEG | Crittenden | 52 min |
| Jun 1, 5:24 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 51 min |
| Jun 1, 6:26 AM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| Jun 1, 4:52 PM CDT | Areal Flood Advisory | MEG | Lee, Phillips | 113 min |
| Jun 1, 5:36 PM CDT | Areal Flood Advisory | MEG | Phillips | 54 min |
| Jun 1, 5:43 PM CDT | Areal Flood Advisory | MEG | Lee, Phillips | 62 min |
| Jun 1, 6:44 PM CDT | Special Weather Statement | MEG | Phillips | 46 min |
| Jun 1, 4:20 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 40 min |
| Jun 1, 5:01 AM CDT | Special Weather Statement | MEG | Pemiscot | 44 min |
| Jun 1, 6:10 AM CDT | Special Weather Statement | MEG | Dunklin | 35 min |
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 50 min |
| Jun 1, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| Jun 1, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 44 min |
| Jun 1, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 43 min |
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Weakley | 50 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 45 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Madison and 2 more | 52 min |
| Jun 1, 1:33 AM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Weakley | 117 min |
| Jun 1, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry | 52 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison and 1 more | 31 min |
| Jun 1, 2:54 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 66 min |
| Jun 1, 5:47 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 18 min |
| Jun 1, 6:15 AM CDT | Special Weather Statement | MEG | Madison | 45 min |
| Jun 1, 6:50 AM CDT | Flash Flood Warning | MEG | Chester, Haywood, Madison | 3 hr |
| Jun 1, 8:42 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 13 hr |
| Jun 1, 10:32 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman | 3 hr |
| Jun 1, 2:18 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Tennessee, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.